An overdose is more than scary. It’s life-threatening, and if you survive it, the effects will stay with you for your entire life. Sadly, overdosing is all too common in our society. It can happen at any time, and to people you would least expect. You don’t have to be a long-time drug user to be at risk; it can happen to a first-time user as well. No one is immune. To avoid an overdose, it’s important to understand and recognize the signs that someone has gone too far and is at risk of overdose, so you can best help them and possibly save their life. Due to the rise in opioid use in the United States, the number of overdoses has also increased. At Solutions Based Treatment, we offer treatment programs for a variety of addictions, including heroin addiction treatment. We can help you or someone you care about can get their life back on track, drug-free, and without the worry of a possible overdose.
Signs of a Drug Overdose
The overdose signs can be different depending on the drug. Being aware of the different signs and symptoms that could be associated with an overdose of any kind can help you, and your loved ones avoid a really scary situation and possibly death. So, while not all people experiencing an overdose will have all of the signs we’ve outlined here, even someone showing one of these symptoms could be at risk. It’s always better to be safe than sorry.
- Dilated or constricted pupils
- Abnormal breathing
- Blue lips and/or fingertips
- Nausea and vomiting
- Chest pain
- Irregular heart rate
- Confusion and disorientation
- Violent behavior
- Seizures and trembling
What to Do if Someone is Overdosing
An overdose is a 911 situation, no question. Remaining calm is the first step if you are trying to help someone who is overdosing. Contact emergency services and check in with the person to see if they are conscious and how they respond to you. Try and find out as much information as possible about what drugs they are on, how much they took, and keep them talking. If the person is not breathing, you can perform CPR, but only if you are trained to do so. If you are not a medical professional, wait until medical care arrives and follow their direction.
If you are there to help someone while they are overdosing, they are very lucky indeed to have you there. If you are sober and able to help them, they should be even more thankful to you. Too often, those witnessing someone overdose are also on drugs at the time. In that situation, people tend to do nothing because they are not in a state of mind to do so, or they fear they will get in trouble for their own drug use.
Learn More About Addiction Treatment at SBT
Don’t risk an overdose if you or someone you care about is struggling with a substance use disorder. Learn how to recognize the signs of a drug overdose and seek help immediately. The safest way to detox and get sober is at a residential treatment facility like Solutions Based Treatment. An overdose can happen accidentally or on purpose. It’s also not always caused by illegal drug use; it can occur as a result of someone taking medications prescribed by a doctor. Whatever the situation, the SBT team is here to help you recognize the signs and symptoms and provide a variety of treatment options for substance use disorders.
Call us today at 833.999.1941 to speak with a team member about treatment options for you or a loved one.